Addiction: Substance Abuse Community
Opiates
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Opiates

I have been on opiates on and off now for about 9 months. I notice if I dont take a pill for 3-4 hours my body starts aching. Almost a mild flu like ache. And then an hour after I take the pill the aching pretty much goes away. Is this normal with opiates? Am I having more pain because I keep taking them? Would the aching subside if i completely stopped taking? I didnt realize you could start feeling yucky only a couple hours after not taking it. I never had pain before starting them....they just make me feel good :( They take away anxiety :( Thanks for anyone who responds....
4 Comments Post a Comment
Blank
Avatar_f_tn
Welcome to the forum! Yes to all of your questions. Opiates can do all of those things. Those flu like symptoms you are experiencing are the beginning of withdrawals.  If you decide to quit, which I hope you do, the pain will get worse for a short period. The upside though is  it does get better!  If you have anxiety I would definitely see a dr about it. Opiates are great for everything at first. Then like most of us they end up messing your life up and causing more anxiety than you had to begin with! The sooner you get off those little devils the better! You can do it! More people will be along soon I hope!
Blank
Avatar_f_tn
Also there is a substance abuse forum on med help! I would copy and paste this to it. The people on there are awesome
Blank
757137_tn?1347200053
Opiates, when properly used, are used for pain, and pain only. Misuse leads to addiction. There are treatments for anxiety, and they are not opiates. See your doctor about your addiction problem and your anxiety. Also keep in mind that your anxiety may not be emotionally based. There are physical ailments that can cause anxiety. Be sure to ask your doctor about this.
Blank
Avatar_f_tn
Hi sweetie!! I wanted to drop in and encourage you to post over in our wonderful SUBSTANCE ABUSE forum where you will learn more than you ever wanted to know about pills, addiction, withdrawal, drugs, etc...

The wonderful people over there will also give you advice, encouragement, & personal testimonies to show they truly understand.. Here's the link to the SA forum.. I hope to see you there!!

http://www.medhelp.org/forums/show/77?personal_page_id=3232726
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
Krissy_123
Canada, AB
Avatar_f_tn
Blank
jifmoc
los angeles, CA
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_f_tn
Blank
motye51
New Orleans, LA